Subscribe to the OSS Weekly Newsletter!

Fingerprints

Fingerprints have been used since ancient times as a method to confirm identities. Although individuals are born with a unique set of fingerprints, these unique fingerprints can disappear. The disappearance of fingerprints can occur in cancer patients who undergo chemotherapy and are administered chemotherapy drugs such as capecitabine (Xeloda), 5-Flurouracil (5FU) and doxorubicin liposomal (Doxil). Small amounts of the chemotherapy drugs can leak out of the capillaries causing redness and desquamation on the hands and feet. If hand-foot syndrome develops it is imperative to minimize heat exposure to the hands and feet. In addition, it is highly advisable to communicate with a medical professional as such alternative chemotherapy drugs may be administered in order to prevent the worsening and/or the development of these symptoms.

Back to top